MAUDE Adverse Event Report: SOPHYSA POLARIS ADJUSTABLE VALVE

SOPHYSA POLARIS ADJUSTABLE VALVE
Model Number SPV-400
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Codes Headache (1880); Hydrocephalus (3272)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to sophysa in-house process, the returned catheter has been analysed by our quality control laboratory and a visual and functional control were performed.The visual tests showed that the valve was in the 4th position, and it was very clean inside.The functional tests did not reveal any anomaly.Indeed, the programming before and after soaking for 24 hours in bleach was correct.The pressures are conform and repeatable.The valve is conform in all points.
 
Event or Problem Description
Patient underwent surgery 7/23/2020.1.5 weeks post-op, he developed clear low pressure headaches.Attempted adjustment to 400 several times.The patient continued to have headaches.Unsuccessful adjustment.Valve was found in appropriate position.When externalised valve was not adjusting.
 
Event or Problem Description
Patient underwent surgery (b)(6) 2020.1.5 weeks post-op, she developed clear low pressure headaches.Attempted adjustment to 400 several times.The patient continued to have headaches.Unsuccessful adjustment.Valve was found in approrpiate position.When externalised valve was not adjusting.
 
Additional Manufacturer Narrative
According to sophysa in-house process, the returned valve has been analysed by our quality control laboratory and a visual and functional controls were performed.The visual tests showed that the valve setting was on position p4, and it was clean inside.The functionnal tests did not reveal any anomaly.Indeed, the programming before and after soaking for 24 hours was correct.The pressure measurement have been tested on every positions of the valve and the pressures are conform and repeatable.As a result, the analysis showed that the valve is conform to its specifications.The event could not be reproduced and the root cause remains unidentified.A possible cause of the event could be a debri inside the valve that could have been eliminated at the hospital during the cleaning process prior to sending the device to the manufacturer.This might have led into setting issue.

Brand Name
POLARIS ADJUSTABLE VALVE
Common Device Name
POLARIS ADJUSTABLE VALVE
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
orsay, 91400
FR  91400
MDR Report Key10592577
Report Number3001587388-2020-20485
Device Sequence Number373074
Product Code JXG
UDI-Device Identifier03760124131291
UDI-Public(01)03760124131291(11)191004(17)241001
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K042481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/01/2024
Device Model NumberSPV-400
Device Catalogue NumberSPV-400
Device Lot NumberG042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/01/2020
Initial Report FDA Received Date09/28/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR